MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9244-6001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Skin Inflammation/ Irritation (4545)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient's lead was removed prior to the planned end of treatment date (eight days after implant) due to a suspected allergic reaction.Per follow-up with a representative in contact with the patient, the patient reportedly developed a skin rash four days after their lead was implanted.The patient reported experiencing a variety of additional symptoms including extreme itchiness, yellow-tinted discharge from the lead exit site, tongue tingling, throat tightness, and fatigue in association with the reported issue.The patient reportedly presented at the emergency department (ed) for assessment of the issue at which time a soft tissue ultrasound and culture of the lead exit site discharge were performed; however, results of this testing were not available at the time of investigation.The patient was reportedly prescribed an antibiotic for treatment of the issue at the time of the initial ed visit.The patient's symptoms reportedly persisted in the days following the initial ed visit, and the patient was directed back to the ed by their implanting physician to have their lead removed.During the second ed visit, the patient was reportedly administered diphenhydramine (benadryl) and intravenous (iv) fluids.The patient was reportedly discharged from the ed following removal of the lead and provided a prescription steroid cream for further treatment of the skin rash.The ed physicians that examined the patient during both visits reportedly believed the issue may have been bandaging related, but also believed the symptoms experienced were in association with a foreign body reaction to the implant.The patient was reportedly recommended to visit an allergist before receiving any other pain interventions due to a history of anaphylactic reactions, per follow-up with a representative in contact with the patient.The patient reported feeling better almost immediately after the removal of the lead; however, the patient was reportedly still experiencing a rash and open sores from scratching the affected area in the weeks following lead removal, per an update provided by a representative in contact with the patient.If additional information regarding resolution of the issue becomes available, this investigation will be updated.
 
Event or Problem Description
The patient reported allergic reaction requiring emergency department provider to remove lead.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
2163789067
MDR Report Key20523903
Report Number3011035812-2024-00008
Device Sequence Number7969389
Product Code NHI
UDI-Device Identifier00854001007540
UDI-Public(01)00854001007540(17)250706(10)75298061
Combination Product (Y/N)N
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/06/2025
Device Model Number9244-6001
Device Lot Number75298061
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale